Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Women and HIVWomen and HIV
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


HIV AND OBESE
Aug 7, 2004

I tested Positive two years ago and since that time have gained almost fifty pounds since being placed on Meds, Kaletra, Videx, and Epivir. My blood pressure has gone high for the first time in my life. I am so swollen and retain so much water that I cannot wear shoes, only flip flops. I am getting no answer from my Dr. other than lets just wait and see. My BP was 148/98 lying down, 160/100 standing. I am having trouble breathing. I have been eating correctly with the help of a nutritionalist and was an active person. The more I stand on my feet, the more swollen I get. I drink plenty of water. I am now off of all meds per Dr.s advice. Do any of you have an idea of what is going on and why I am retaining so much water and have pitting edema. My T-cell is 450 and VL is 12,900. Thanks for taking the time to read this letter.

Response from Dr. Lee

There are many reasons for retaining water. Most are not directly related to HIV or to the meds. I do not understand how the meds "caused" such a weight gain. It is clear that the weight gain can cause BP elevations, etc. If your doc is giving you "no answer" and instead has stopped all your meds, I suggest you find a doctor who will talk to you and help you understand better what is up. (One question would be what's going on with your kidneys.)

Be well.


Previous
Dont know what is happening
Next
Please dont ignore Dr.Sharon. Not seen an answer to my concern....

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement